MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-271
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Loss of consciousness (2418)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that their onetouch verio meter would not turn on.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and additional information obtained when the medical surveillance specialist listened to the call recording.The patient could not be reached for follow-up.The patient reported that the alleged issue began at an unspecified date/time approximately 2 weeks prior to contacting lfs.The patient manages their diabetes with insulin (lantus insulin long acting 10 units per day and humalog, self-adjusted 8 ¿ 10 units 3 times per day) and they advised that they continued to administer their usual dose of medication in response to the alleged issue.The patient alleged that at an unspecified time after the alleged issue began, they ¿lost consciousness¿, which they attributed to not being able to obtain a glucose reading.The patient reported during the call that they called an ambulance and were taken to hospital where they received medical intervention as a result of the alleged issue; however, they were unable and/or unwilling to provide the specifics of the treatment allegedly received.At the time of troubleshooting, the cca established that the device was not being used for the first time.The cca confirmed that the patient was using the correct test strips; however, noted that the subject test strips had expired in february 2024.The cca noted that the meter did not power on when a test strip was inserted per owner¿s manual or when the power button was pressed.The cca verified the battery type required to operate the device, noting that the patient had installed the wrong type (crl2935 instead of the recommended type cr2032); based on this information, the meter¿s battery required replacing.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event and reportedly required medical intervention after the alleged issue occurred.Furthermore, the device could not be ruled out as a cause and/or contributor to the alleged event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key21863562
Report Number2939301-2025-00015
Device Sequence Number11910138
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-271
Device Catalogue Number023-271
Device Lot NumberZ2304014X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown